who has experienced hair loss with Avonex?

A board to discuss the Multiple Sclerosis modifying drug Avonex

who has experienced hair loss with Avonex?

Postby sh8un » Mon Jul 17, 2006 9:55 am

Hi everyone
I complained about my hair loss on "daily life" already but I just wanted to know who else out there on Avonex has lost thier hair??? Did you have to switch drugs? Did it stop after a while? How much of your hair did you lose?
sh8un
Family Elder
 
Posts: 303
Joined: Wed May 03, 2006 3:00 pm
Location: Calgary, AB, Canada

Advertisement

Postby Shayk » Mon Jul 17, 2006 6:54 pm

Hi sh8un

I've been on Avonex about 2 1/2 years and I don't think it's contributed to any hair loss in my case, so I can't help with the exact questions you asked.

But, if I were you I'd be certain your gp checks for other medical conditions that might be causing it. Hypothyroidism is one which tends to be underdiagnosed, particularly in women.

Good luck trying to find out what's causing it.

Sharon
User avatar
Shayk
Family Elder
 
Posts: 779
Joined: Fri Feb 06, 2004 4:00 pm

Postby sh8un » Mon Jul 17, 2006 8:21 pm

Hi Shayk,
Thank you for the post. I already went to the GP and he thinks it mostly likely is d/t stress because my tests were normal. He also said that it could be d/t MS but he said that is really rare. I just wante to be sure that there aren't others who have experienced it. I am sure people are now sick me and and my hair loss. I wanted to make sure I posted under the right section this time. With my last post I was just venting.
NN
sh8un
Family Elder
 
Posts: 303
Joined: Wed May 03, 2006 3:00 pm
Location: Calgary, AB, Canada

Postby sh8un » Tue Jul 18, 2006 7:46 pm

Ok...so I just saw the earlier postings on hair loss. OOOps. I guess I missed that the first time. Sorry guys
sh8un
Family Elder
 
Posts: 303
Joined: Wed May 03, 2006 3:00 pm
Location: Calgary, AB, Canada

Hair loss arrrgggg

Postby Weena » Sat Feb 07, 2009 11:49 am

I too have had a great amount of hair loss. I am on Avonex but can remember that this started after my flare before starting on A. When my scalp gets prickly I know I'm going to lose a bunch which I don't need because my hair is already thin enough on top.
My neuro and GP don't think it's drug related but as another poster said, possibly stress and the drug treatments aside from A. I think the steroid treatments, I had the taper dosage, then the 3 day infusion and another round of taper before I started on Avonex.

I am using a shampoo for fine/limp hair to volumize it somewhat. On days I don't go out I let it dry naturally so I don't aggitate my scalp further.

Good luck
User avatar
Weena
Newbie
 
Posts: 4
Joined: Fri Feb 06, 2009 4:00 pm
Location: So Cal


Return to Avonex

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service

cron